MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 RIST; CATHETER, PERCUTANEOUS, NEUROVASCULATURE

MICRO THERAPEUTICS, INC. DBA EV3 RIST; CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Model Number 107F-079-105
Medical Device Problem Codes Unintended Movement (3026); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that after guiding the phenom 27 to the distal end of the aneurysm, the pipeline was inserted and tried to expand it from the distal end; the rist was stuck in the proximal end, so the product was collected.The pipeline was used for an indication that is approved (on-label).The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were reported.Additional information was received stating that the aneurysm was located in the c5 clinoid classification with a max diameter of 5mm and neck diameter of 3mm.There seemed to be some resistance in the insertion/during delivery.No defects in particular occurred with the pipeline and phenom 27.The rist was noted to have been dropped to the proximal end.The physician said that this was caused by a problem with the blood vessels.In order to complete the procedure, the physician tried again with a fubuki xf and was able to place it successfully.Ancillary devices include a 107f079105 guiding catheter, phenom27 microcatheter, synchro select standard guidewire.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported the there was resistance during pipeline deployment, and there was a deployment failure at the distal position.No complaint against phenom27.No other abnormalities or malfunctions occurred.Vessel tortuosity was severe.Fa was implemented and the procedure was completed.The cause of the failure to open was speculated that it was due to the shape of the blood vessels and the shape of the aorta.The pipeline was placed in a vessel bend when it failed to open.No additional steps were taken to open the pipeline.Continuous catheter flush was administered during the procedure.No damage was observed to the pipeline pushwire or catheter.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received stating that due to the strong vascular tortuosity present during the guidance of the rist, the pipeline was guided under these conditions.As a result, the delivery wire was more rigid, and its recoil caused both the rist and the wire to slip down to the aorta, necessitating retrieval.
 
Additional Manufacturer Narrative

Brand Name
RIST
Common Device Name
CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22211712
Report Number2029214-2025-01379
Device Sequence Number8158724
Product Code QJP
UDI-Device Identifier00763000413781
UDI-Public(01)00763000413781(17)270813(10)25102-01
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K191551
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number107F-079-105
Device Catalogue Number107F-079-105
Device Lot Number25102-01
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2025
Supplement Date Received by Manufacturer08/05/2025
09/22/2025
09/22/2025
Initial Report FDA Received Date06/16/2025
Supplement Report FDA Received Date08/29/2025
10/20/2025
10/20/2025
Date Device Manufactured08/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown